Alert archive / Alaska / Red Flag Warnings in 2009
Red Flag Warning 7, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 15, 2009, 7:38 AM AKDT. It took effect at May 15, 2009, 2:00 PM AKDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2009, 7:38 AM AKDT (15:38 UTC)
- In effect from
- May 15, 2009, 2:00 PM AKDT
- Expired
- May 15, 2009, 9:00 PM AKDT
- In force
- 7 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
711 WWAK62 PAFC 151538 RFWALU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 738 AM AKDT FRI MAY 15 2009 AKZ152-160500- /X.NEW.PAFC.FW.W.0007.090515T2200Z-090516T0500Z/ LOWER KUSKOKWIM VALLEY- 738 AM AKDT FRI MAY 15 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM AKDT THIS EVENING FOR STRONG WINDS IN THE LOWER KUSKOKWIM VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM AKDT THIS EVENING. NORTH WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH THIS AFTERNOON AND CONTINUE THROUGH MID EVENING BEFORE DIMINISHING OVERNIGHT. MEANWHILE...RELATIVE HUMIDITIES WILL ONCE AGAIN FALL INTO THE 20S ACROSS MUCH OF THE AREA...SIMILAR TO THURSDAY. RELATIVE HUMIDITIES WILL BEGIN TO SLOWLY RISE MID EVENING AND THEN FULLY RECOVER OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$ AKZ161-160500- /X.NEW.PAFC.FW.W.0007.090515T2200Z-090516T0500Z/ BRISTOL BAY- 738 AM AKDT FRI MAY 15 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM AKDT THIS EVENING FOR STRONG WINDS IN BRISTOL BAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM AKDT THIS EVENING. NORTH WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO NEAR 30 MPH THIS AFTERNOON AND CONTINUE THROUGH MID EVENING BEFORE DIMINISHING OVERNIGHT. MEANWHILE...RELATIVE HUMIDITIES WILL ONCE AGAIN FALL INTO THE 20S ACROSS MUCH OF THE AREA...SIMILAR TO THURSDAY. RELATIVE HUMIDITIES WILL BEGIN TO SLOWLY RISE MID EVENING AND THEN FULLY RECOVER OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
2 follow-up statements
673 WWAK62 PAFC 160153 RFWALU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 553 PM AKDT FRI MAY 15 2009 AKZ152-160500- /X.CON.PAFC.FW.W.0007.000000T0000Z-090516T0500Z/ LOWER KUSKOKWIM VALLEY- 553 PM AKDT FRI MAY 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM AKDT THIS EVENING FOR STRONG WINDS IN THE LOWER KUSKOKWIM VALLEY... NORTH WINDS INCREASED THIS AFTERNOON TO 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 25 MPH. RH VALUES ACROSS THE LOWER KUSKOKWIM RANGE FROM THE LOWER 20S TO MID 30S. WINDS WILL SLOWLY DIMINISH OVERNIGHT AS RH RECOVER TO 30 TO 40 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$ AKZ161-160500- /X.CON.PAFC.FW.W.0007.000000T0000Z-090516T0500Z/ BRISTOL BAY- 553 PM AKDT FRI MAY 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM AKDT THIS EVENING FOR STRONG WINDS IN BRISTOL BAY... NORTH WINDS INCREASED THIS AFTERNOON TO 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 25 TO 30 MPH. RH VALUES ACROSS BRISTOL BAY RANGE FROM THE LOWER 20S TO MID 30S. WINDS WILL SLOWLY DIMINISH OVERNIGHT AS RH RECOVER TO 30 TO 40 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
363 WWAK62 PAFC 160506 RFWALU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 906 PM AKDT FRI MAY 15 2009 ...RED FLAG WARNING FOR STRONG WINDS FROM THE LOWER KUSKOKWIM VALLEY TO BRISTOL BAY IS NO LONGER IN EFFECT... AKZ152-161-160615- /X.EXP.PAFC.FW.W.0007.000000T0000Z-090516T0500Z/ LOWER KUSKOKWIM VALLEY-BRISTOL BAY- 906 PM AKDT FRI MAY 15 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS ARE SLOWLY DIMINISHING WHILE RELATIVE HUMIDITY IS BEGINNING TO RECOVER IN THE WARNED AREA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 15, 5:00 AM AKDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 15, 5:00 AM AKDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AKDT FRI MAY 15 2009 .ANALYSIS AND UPPER LEVELS... IN THE UPPER LVLS AN OMEGA BLOCK IS IN PLACE...WITH A CUT OFF LOW NEAR KAMCHATKA...UPPER RIDGE ACROSS THE CENTRAL BERING...AND ANOTHER CUT OFF LOW IS SOUTH OF KODIAK. A TROF IS CENTERED FROM WESTERN CANADA DOWN THROUGH THE SOUTHCENTRAL REGION WITH A SHORTWAVE DROPPING SOUTH THROUGH THE SUSITNA AND MATANUSKA VALLEYS AMPLIFYING THE FEATURE. AT THE SURFACE A LOW IS DEVELOPING NORTHWEST OF SHEMYA AND MOVING NORTHEAST. THE ASSOCIATED FRONT WITH THIS FEATURE IS DRAPED THROUGH THE SOUTHWEST BERING AND MOVING EAST. ALSO...A SURFACE LOW IS ROTATING SOUTH OF THE GULF OF AK AND FILLING. THE FRONT ASSOCIATED WITH THIS LOW WILL NOSE INTO THE SOUTHERN GULF TODAY AND DISSIPATE LATE TONIGHT. .MODEL DISCUSSION...MODELS STILL HAVING SOME DIFFICULTY HANDLING THE BREAKDOWN OF THE RIDGE IN THE BERING...AND WITH THE LOW COMPLEX NEAR THE GULF OF AK. THE GFS INITIALIZED SATISFACTORILY AND WAS UTILIZED IN THE MORNING FORECAST PACKAGE. .SHORT TERM FORECAST... .SOUTHCENTRAL... NUMEROUS SHOWERS ASSOCIATED WITH SHORTWAVE SWINGING THROUGH TODAY...WITH THE BRUNT OF THE PRECIPITATION ACROSS THE MOUNTAINS. FEATURE PUSHES INTO THE NORTHERN GULF TONIGHT...WITH GENERALLY FAIR WEATHER SETTING UP THIS WEEKEND AS RIDGING NOSES IN FROM THE WEST. .SOUTHWEST... FAIR WEATHER THROUGH THE EARLY PART OF THE WEEKEND COURTESY OF THE BERING RIDGE WHICH WILL BE RETREATING EASTWARD. A FRONT OVER THE WESTERN BERING WILL BE ADVANCING EAST WITH AN INCREASING CHANCE OF RAINFOR THE KUSKOWIM VALLEY AND WESTERN CAPES OF BRISTOL BAY SUNDAY. .BERING SEA/ALEUTIANS... RAIN PREDOMINANT THROUGH SATURDAY WITH FRONTAL ZONE MOVING THROUGH THE SOUTHWEST BERING. FEATURE MOVES TO THE EASTERN BERING MID TO LATE WEEKEND...AND PRECIPITATION TO TAPER TO SCATTERED RAIN AND PERHAPS ISOLATED SNOW SHOWERS AS COOLER AIR FILTERS IN BEHIND THE SYSTEM. .LONG TERM FORECAST... FORECAST CHALLENGES TO FOCUS ON THE TIMING AND SCOPE OF THE COMING PATTERN CHANGE AS PREDOMINANT THE OMEGA BLOCK BEGINS BREAKING DOWN. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...GALE...411 175 176 FIRE WEATHER...NONE JAM MAY 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:00 PM AKDT | Small Craft Advisory | AFC | 4 days | |
| May 14, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| May 15, 4:00 AM AKDT | Small Craft Advisory | AFC | 60 hr |
Nearby
Red Flag Warnings in Alaska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.